Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 60, NWS State College, PA

June 1, 201217 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 1, 2012, 8:47 PM EDT for 17 counties in Pennsylvania. It was in force for 58 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2012, 8:47 PM EDT (00:47 UTC)
Expired
Jun 1, 2012, 9:45 PM EDT
In force
58 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Adams County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Sullivan County, PA, Union County, PA, York County, PA

The radar

The State College radar (KCCX), 100 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 8:55 PM EDTTSTM WND DMG3 Nw Williamsport, PATREES DOWN
Jun 1, 9:00 PM EDTTSTM WND DMG2 W Harrisburg, PALARGE TREE DOWN IN CANTELL
Jun 1, 9:20 PM EDTTSTM WND DMGCamp Hill, PALARGE LIMBS DOWN - LARGE TREES SNAPPED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 1:28 PM EDTTornado WatchSPC8 hr
Jun 1, 6:04 PM EDTTornado WatchSPC5 hr
Jun 1, 8:01 PM EDTTornado WatchSPC4 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 0.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2012-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 497 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2012-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 289 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
497 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
621 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
289 m²/s²
0-3 km storm-relative helicity
334 m²/s²
Significant tornado parameter
0.9
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

131 
WUUS51 KCTP 020047
SVRCTP
PAC001-035-037-041-043-067-071-075-081-093-097-099-107-109-113-119-
133-020145-
/O.NEW.KCTP.SV.W.0060.120602T0047Z-120602T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
847 PM EDT FRI JUN 1 2012

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  NORTHWESTERN COLUMBIA COUNTY IN CENTRAL PENNSYLVANIA...
  EASTERN CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  NORTHEASTERN JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
  NORTHWESTERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  MONTOUR COUNTY IN CENTRAL PENNSYLVANIA...
  PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHWESTERN SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...
  SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTH CENTRAL SULLIVAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  UNION COUNTY IN CENTRAL PENNSYLVANIA...
  YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHEASTERN LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  SOUTHEASTERN CLINTON COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 945 PM EDT

* AT 844 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
  GARDEN VIEW TO CARROLL TO PENNS CREEK TO LOYSVILLE TO DILLSBURG TO
  LITTLESTOWN...MOVING NORTHEAST AT 35 MPH. THESE STORMS ARE CAPABLE
  OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  WILLIAMSPORT AND DUBOISTOWN...
  SPRUCE RUN RESERVOIR AND EAST BERLIN...
  LOYALSOCKVILLE AND ELIMSPORT...
  MONTOURSVILLE AND NEW COLUMBIA...
  THOMASVILLE AND CODORUS...
  DELAWARE RUN AND SELINSGROVE...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 220 AND 267...I-78 BETWEEN
MILE MARKERS 0 AND 7...I-80 BETWEEN MILE MARKERS 189 AND 232...I-81
BETWEEN MILE MARKERS 44 AND 101...I-83 BETWEEN MILE MARKERS 1 AND
50...I-180 BETWEEN MILE MARKERS 1 AND 29...I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...THE HARRISBURG AIRPORT CONNECTOR...STATE HIGHWAY 283...
STATE HIGHWAY 147...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...
ROUTE 30...ROUTE 209...ROUTE 220...ROUTE 322...ROUTE 322/22...ROUTE
422...ROUTE 522...STATE ROAD 45...STATE ROAD 61...STATE ROAD 94...
STATE ROAD 97...STATE ROAD 118.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND 
DAMAGE. DO NOT STAY OUTDOORS.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTH CENTRAL PENNSYLVANIA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL MIDNIGHT EDT SATURDAY MORNING FOR NORTH CENTRAL PENNSYLVANIA. A
TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM EDT SATURDAY
MORNING FOR SOUTH CENTRAL PENNSYLVANIA.

&&

LAT...LON 4007 7718 4037 7738 4082 7717 4095 7725
      4104 7715 4101 7727 4133 7715 4132 7631
      4080 7660 4050 7640 4049 7643 4047 7640
      3973 7646 3972 7719
TIME...MOT...LOC 0046Z 234DEG 30KT 4130 7707 4105 7718
          4087 7707 4043 7728 4013 7708 3972 7711

$$

FORECASTER: LA CORTE
2 follow-up statements
027 
WWUS51 KCTP 020113
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
913 PM EDT FRI JUN 1 2012

PAC001-035-020122-
/O.CAN.KCTP.SV.W.0060.000000T0000Z-120602T0145Z/
ADAMS PA-CLINTON PA-
913 PM EDT FRI JUN 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLINTON AND
EASTERN ADAMS COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 3973 7697 4020 7696 4050 7716 4094 7694
      4112 7705 4133 7697 4130 7659 4132 7634
      4131 7631 4080 7660 4047 7639 3973 7646
TIME...MOT...LOC 0112Z 234DEG 30KT 4143 7683 4118 7694
          4100 7684 4056 7705 4026 7685 3985 7688

$$

PAC037-041-043-067-071-075-081-093-097-099-107-109-113-119-133-
020145-
/O.CON.KCTP.SV.W.0060.000000T0000Z-120602T0145Z/
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-JUNIATA PA-LANCASTER PA-
LEBANON PA-MONTOUR PA-PERRY PA-SCHUYLKILL PA-SNYDER PA-SULLIVAN PA-
UNION PA-YORK PA-NORTHUMBERLAND PA-LYCOMING PA-
913 PM EDT FRI JUN 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SOUTHEASTERN LYCOMING...NORTHUMBERLAND...YORK...EASTERN UNION...
SOUTH CENTRAL SULLIVAN...EASTERN SNYDER...SOUTHWESTERN SCHUYLKILL...
NORTHEASTERN PERRY...MONTOUR...LEBANON...NORTHWESTERN LANCASTER...
NORTHEASTERN JUNIATA...DAUPHIN...NORTHEASTERN CUMBERLAND AND
NORTHWESTERN COLUMBIA COUNTIES...

AT 903 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LOYALSOCKVILLE TO ELIMSPORT TO LINNTOWN TO NEWPORT TO
SHIREMANSTOWN TO PARKVILLE...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  WEIGELSTOWN AND MONTGOMERY...
  MUNCY AND TURBOTVILLE...
  SUNBURY AND HERNDON...
  PICTURE ROCKS AND HUGHESVILLE...
  HARPER TAVERN AND HALLAM...
  RIVERSIDE AND REBUCK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS LINE NEAR 
HARRISBURG AND WATSONTOWN. WHILE NOT IMMEDIATELY LIKELY...A TORNADO 
MAY DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A 
PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL 
INTERIOR ROOM.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 3973 7697 4020 7696 4050 7716 4094 7694
      4112 7705 4133 7697 4130 7659 4132 7634
      4131 7631 4080 7660 4047 7639 3973 7646
TIME...MOT...LOC 0112Z 234DEG 30KT 4143 7683 4118 7694
          4100 7684 4056 7705 4026 7685 3985 7688

$$

FORECASTER: KF
260 
WWUS51 KCTP 020125
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
925 PM EDT FRI JUN 1 2012

PAC041-067-119-020134-
/O.CAN.KCTP.SV.W.0060.000000T0000Z-120602T0145Z/
CUMBERLAND PA-JUNIATA PA-UNION PA-
925 PM EDT FRI JUN 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN UNION...NORTHEASTERN
JUNIATA AND NORTHEASTERN CUMBERLAND COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT SATURDAY MORNING
FOR NORTH CENTRAL PENNSYLVANIA. A TORNADO WATCH ALSO REMAINS IN
EFFECT UNTIL 200 AM EDT SATURDAY MORNING FOR SOUTH CENTRAL
PENNSYLVANIA.

LAT...LON 4026 7684 4056 7704 4061 7702 4064 7694
      4064 7700 4089 7689 4089 7682 4093 7687
      4100 7683 4118 7693 4133 7688 4131 7660
      4128 7645 4131 7641 4131 7637 4078 7664
      4048 7645 3973 7654 3973 7690
TIME...MOT...LOC 0124Z 234DEG 30KT 4149 7672 4124 7683
          4106 7673 4062 7694 4032 7674 3966 7683

$$

PAC037-043-071-075-081-093-097-099-107-109-133-020145-
/O.CON.KCTP.SV.W.0060.000000T0000Z-120602T0145Z/
COLUMBIA PA-DAUPHIN PA-LANCASTER PA-LEBANON PA-MONTOUR PA-PERRY PA-
SCHUYLKILL PA-SNYDER PA-YORK PA-NORTHUMBERLAND PA-LYCOMING PA-
925 PM EDT FRI JUN 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SOUTHEASTERN LYCOMING...NORTHUMBERLAND...CENTRAL YORK...EASTERN
SNYDER...SOUTHWESTERN SCHUYLKILL...NORTHEASTERN PERRY...MONTOUR...
WESTERN LEBANON...WEST CENTRAL LANCASTER...DAUPHIN AND NORTHWESTERN
COLUMBIA COUNTIES...

AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES NORTH OF PICTURE ROCKS TO MUNCY TO WEST
MILTON TO LIVERPOOL TO COLONIAL PARK TO 10 MILES SOUTHWEST OF NEW
FREEDOM...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  SUNBURY AND HERNDON...
  PICTURE ROCKS AND HUGHESVILLE...
  PALMYRA AND LAIRDSVILLE...
  REBUCK AND SNYDERTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT SATURDAY MORNING
FOR NORTH CENTRAL PENNSYLVANIA. A TORNADO WATCH ALSO REMAINS IN
EFFECT UNTIL 200 AM EDT SATURDAY MORNING FOR SOUTH CENTRAL
PENNSYLVANIA.

&&

LAT...LON 4026 7684 4056 7704 4061 7702 4064 7694
      4064 7700 4089 7689 4089 7682 4093 7687
      4100 7683 4118 7693 4133 7688 4131 7660
      4128 7645 4131 7641 4131 7637 4078 7664
      4048 7645 3973 7654 3973 7690
TIME...MOT...LOC 0124Z 234DEG 30KT 4149 7672 4124 7683
          4106 7673 4062 7694 4032 7674 3966 7683

$$

FORECASTER: LA CORTE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 8:30 PM EDT, 17 minutes earlier.

Area forecast discussion, Jun 1, 8:30 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
830 PM EDT FRI JUN 1 2012

.SYNOPSIS...
A VIGOROUS UPPER LEVEL TROUGH AND ASSOCIATED SURFACE LOW PRESSURE
SYSTEM WILL LIFT NORTHWARD THROUGH THE UPPER OHIO VALLEY AND
BECOME VERTICALLY STACKED OVER THE UPPER GREAT LAKES TONIGHT.
BROAD SOUTHERLY FLOW WILL TRANSPORT DEEP MOISTURE INTO THE REGION
AHEAD OF THE TRAILING COLD FRONT...WHICH WILL BRING MODERATE TO
HEAVY SHOWERS AND THUNDERSTORMS AS IT CROSSES THE REGION EARLY
TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE PRIMARILY OVER THE
SOUTHERN HALF OF THE AREA. THE UPPER LEVEL LOW WILL BECOME ANCHORED
NEAR THE NEW ENGLAND COAST DUE TO STRONG HIGH LATITUDE BLOCKING IN
THE NORTH ATLANTIC...ENSURING NEAR TO BELOW NORMAL TEMPERATURES FOR
THE FIRST WEEK OF JUNE...ALONG WITH A CHANCE OF DAILY SHOWERS.

&&

.NEAR TERM /UNTIL 9 PM THIS EVENING/...
HEAVY RAIN CROSSING CENTRAL PA WITH A RATHER LARGE FRONTAL RAIN
BAND WHICH PRODUCE WIDESPREAD WIND DAMAGE AS IT REACHED THE LAUREL
HIGHLANDS EARLIER THIS EVENING. 0.89" OF RAIN RECORDED ON THE ROOF
HERE AT INNOVATION PARK IN A LITTLE OVER 30 MINUTES. TORNADO
WATCHES CONTINUE...SOUTHERN PORTION OVER THE LOWER SUSQ IS BEING
EXTENDED AS SPC EXPANDS INTO THE PIEDMONT REGION OF SOUTHEAST PA.
FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE LOWER SUSQ. AS WELL.

TO THE EAST OF THE SQUALL LINE...TOR WATCHES CONTINUE THROUGH
LATER THIS EVENING. TOR WATCHES ARE NOW CANCELLED TO THE WEST OF A
POTTER...LYCOMING...UNION... SNYDER...JUNIATA...FRANKLIN COUNTY
LINE.

HEAVY RAIN/FLASH FLOODING POTENTIAL FROM THE COMBINATION OF THE
FIRST FEW BATCHES OF SUPER-CELLULAR STORMS...AND THE SECOND NCFRB
FEATURE ALONG THE COLD FRONT. WIDESPREAD 1-2 RAINFALL AMOUNTS ARE
LIKELY WITH LOCALIZED AMOUNTS OVER 2.5 IN 2 HOURS ACROSS THE SE
THIRD OF THE CWA.

&&

.SHORT TERM /9 PM THIS EVENING THROUGH 6 AM SATURDAY/...
THE FRONT SHOULD BE CLEAR OF THE EASTERN ZONES BY SUNRISE ON SAT
AS THE SYSTEM BECOMES VERTICALLY STACKED OVER NORTHERN ONTARIO.
EARLY FOG OR STRATUS MAY COVER THE REGION SAT AM...BUT THE WESTERLY
WINDS PICK UP QUICKLY. 8H TEMPS WILL START THE DAY ABOUT 2C OVER
NWRN PA. THE STRONG EARLY JUNE SUNSHINE WILL HEAT AND MIX THE TEMPS
AND CAUSE THEM TO RISE ON A STEEP LOW LEVEL LAPSE RATE. WILL PLAY IT
MORE-CLOUDY IN THE NW WITH LOTS OF LOW LEVEL MOISTURE AND THE STEEP
LAPSE RATES TO CAUSE STRATOCU. DOWNSLOPING IN THE SE WILL LEAD TO
LESS CLOUD COVERAGE...BUT WILL KEEP P/S FOR CLOUD COVER.
SFC BOUNDARY HANGS CLOSE TO OUR NERN ZONES THROUGH THE DAY...BUT
SHOWERS ASSOCD WITH IT SHOULD REMAIN TO THE NE. HOWEVER...ADDITIONAL
SPOKES OF VORTICITY WILL ROTATE THROUGH DURING THE DAY AND THE
UPSLOPE INTO THE WRN MTS IN THE POST-FRONTAL FLOW WILL CREATE SCT
SHRA - MAINLY N OF I-80. MAX TEMPS WILL BE 5-10F BELOW NORMALS SAT.
EXPECT VERY SIMILAR WEATHER FOR SUNDAY...AS THE STACKED LOWS
PROPAGATE INTO NEW ENGLAND/ACROSS UPSTATE NY. WHILE 8H TEMPS DO NOT
GET ALL THAT COLD ON SUNDAY...THE DYNAMICS WILL BE CLOSER AND
PROVIDE LIFT TO MOISTURE WRAPPED IN OFF THE NRN ATLANTIC AND THE
GREAT LAKES. WILL CONTINUE 20-30 POPS SAT NIGHT AND RAMP THEM UP
INTO THE HIGH CHC TO HIGH LIKELY RANGE BY SUNDAY AFTN AS THE UPPER
LOW GETS CLOSE. THE DRYING WRLY FLOW WILL BRING DEWPOINTS INTO THE
40S AND PWATS REMAIN AT OR BELOW NORMAL. MINS SUN MORNING WILL BE
ABOUT 5F BELOW NORMALS UNDER CLOUDS AND LIGHT WEST WINDS. MINS WILL
BE KEPT UP NEAR NORMALS MON AM WITH A STRONGER WNW SFC FLOW
OVERNIGHT AND SOME CLOUDS...ESP IN THE NRN HALF OF THE AREA.

&&

.LONG TERM /SATURDAY THROUGH FRIDAY/...
A STRONG NEGATIVE NORTH ATLANTIC OSCILLATION /NAO/ IS PROJECTED
TO CONTINUE AND HELP SUPPORT/ANCHOR A CLOSED UPPER LOW OVER THE
NORTHEAST STATES AND CANADIAN MARITIMES THIS PERIOD. THIS PATTERN
WILL FAVOR NEAR TO BELOW NORMAL TEMPERATURES WITH OCCASIONAL
ROUNDS OF SHOWERS AS DISTURBANCES ROTATE AROUND THE WEST-SIDE OF
CYCLONIC/NW FLOW ALOFT.

HIGHEST CHC OF SHOWERS AND PERHAPS A THUNDERSTORM WILL BE
SUNDAY...BUT THERE WILL BE NEARLY A DAILY CHC INTO THU.

TEMPS WILL AVERAGE BELOW NORMAL FOR MUCH OF THE WEEK...GIVEN
ABNORMALLY LOW HEIGHTS.

&&

.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
SQUALL LINE TRACKING RAPIDLY EASTWARD ACROSS ROUTES. WILL CROSS
KJST SHORTLY...FOLLOWED BY KAOO AND KUNV BY 2230Z...
KIPT/KSEG/KMDT BY 00Z/2 JUN. STRONG COLD FRONT ACROSSING CENTRAL
PA. SEVERE WIND GUSTS POSSIBLE THROUGH 02Z AT CENTRAL AND EASTERN
AIRFIELDS. HEAVY RAINFALL AND LCL IFR CIGS AND VSBYS IN DOWNPOURS
WILL ACCOMPANY THE SQUALL LINE AS IT TRACKS EASTWARD AT 45 TO 55 MPH.

WND SHFT TO THE WSW AFT 06Z...WITH LOW MVFR/IFR CIGS PERSISTING
INTO SAT ACROSS THE WRN MTNS /BFD AND JST/.

OUTLOOK...
SAT...AM LOW CIGS POSSIBLE W MTNS.
SUN-WED...SCT SHRA W/ MVFR CIGS PSBL...MAINLY AT JST AND BFD.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR PAZ028-036-
049>053-056>059-063>066.

&&

SYNOPSIS...LAMBERT/MARTIN/STEINBUGL
NEAR TERM...DEVOIR/LAMBERT/MARTIN
SHORT TERM...DANGELO/MARTIN
LONG TERM...MARTIN/STEINBUGL
AVIATION...DEVOIR/LAMBERT
Hazardous weather outlook, Jun 1, 8:23 PM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
823 PM EDT FRI JUN 1 2012

PAZ037-041-042-046-030030-
TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-
823 PM EDT FRI JUN 1 2012

...TORNADO WATCH 336 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-010>012-017>019-045-030030-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-SOUTHERN CLINTON-
823 PM EDT FRI JUN 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ024>027-033>035-030030-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-SOMERSET-BEDFORD-FULTON-
823 PM EDT FRI JUN 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ049>053-058-030030-
UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
823 PM EDT FRI JUN 1 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SATURDAY...
...TORNADO WATCH 336 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ056-057-059-063>066-030030-
PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
823 PM EDT FRI JUN 1 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SATURDAY...
...TORNADO WATCH 338 IN EFFECT UNTIL 2 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ028-036-030030-
JUNIATA-FRANKLIN-
823 PM EDT FRI JUN 1 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SATURDAY...
...TORNADO WATCH 332 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 1, 7:34 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
734 PM EDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     FLOOD            1 SW BELLWOOD           40.59N  78.35W
06/01/2012                   BLAIR              PA   PUBLIC

            MINOR FLOODING OF SMALL STREAMS

&&

EVENT NUMBER CTP1200104

MACH
Local storm report, Jun 1, 7:39 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
739 PM EDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     PENFIELD                41.21N  78.60W
06/01/2012                   CLEARFIELD         PA   FIRE DEPT/RESCUE

            FIRE CHIEF REPORTED POSSIBLE TORNADO WITH TREES DOWN

&&

EVENT NUMBER CTP1200105

MACH
Special weather statement, Jun 1, 7:48 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
748 PM EDT FRI JUN 1 2012

PAZ065-066-020045-
LANCASTER PA-YORK PA-
748 PM EDT FRI JUN 1 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LANCASTER AND
SOUTHEASTERN YORK COUNTIES...

AT 740 PM EDT...A STRONG THUNDERSTORM WAS NEAR NORRISVILLE...MOVING
NORTHEAST AT 20 MPH.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THIS
STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL AFFECT STEWARTSTOWN...FAWN GROVE...DELTA...
SUNNYBURN...HOLTWOOD AND SHENKS FERRY.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 222.

LAT...LON 3973 7663 4008 7642 3994 7612 3971 7633
      3972 7663

FORECASTER: RG/CR
Local storm report, Jun 1, 8:00 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
800 PM EDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     JOHNSTOWN               40.33N  78.92W
06/01/2012                   CAMBRIA            PA   911 CALL CENTER

            911 CTR REPORTED TREES AND WIRES DOWN COUNTYWIDE

&&

EVENT NUMBER CTP1200106

MACH
Local storm report, Jun 1, 8:15 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
815 PM EDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     TSTM WND DMG     WINTERSTOWN             39.84N  76.61W
06/01/2012                   YORK               PA   EMERGENCY MNGR

            ROOF BLOWN OFF HOUSE ON LIST ROAD.

0540 PM     TSTM WND DMG     SEVEN SPRINGS           40.03N  79.29W
06/01/2012                   SOMERSET           PA   911 CALL CENTER

            TREES AND WIRES DOWN

0600 PM     TSTM WND DMG     JOHNSTOWN               40.33N  78.92W
06/01/2012                   CAMBRIA            PA   911 CALL CENTER

            TREES DOWN

0602 PM     FLOOD            2 N LANCASTER           40.07N  76.30W
06/01/2012                   LANCASTER          PA   911 CALL CENTER

            FLOODING IN MANHEIM TOWNSHIP

0602 PM     FLOOD            2 SE LITITZ             40.13N  76.28W
06/01/2012                   LANCASTER          PA   911 CALL CENTER

            FLOODING ON WEST HEMPFIELD ROAD

0602 PM     FLOOD            2 E MANHEIM             40.16N  76.36W
06/01/2012                   LANCASTER          PA   911 CALL CENTER

            ROAD FLOODED IN PENN TOWNSHIP

0610 PM     TSTM WND DMG     JOHNSTOWN               40.33N  78.92W
06/01/2012                   CAMBRIA            PA   911 CALL CENTER

            911 CTR REPORTED TREES AND WIRES DOWN COUNTYWIDE

0615 PM     TSTM WND GST     NORTHERN CAMBRIA        40.67N  78.78W
06/01/2012  M58 MPH          CAMBRIA            PA   TRAINED SPOTTER

0640 PM     TSTM WND DMG     PENFIELD                41.21N  78.60W
06/01/2012                   CLEARFIELD         PA   FIRE DEPT/RESCUE

            FIRE CHIEF REPORTED POSSIBLE TORNADO WITH TREES DOWN

0642 PM     TSTM WND DMG     ALTOONA                 40.51N  78.40W
06/01/2012                   BLAIR              PA   AMATEUR RADIO

            TREES DOWN PONDING OF ROADS

0645 PM     TSTM WND DMG     IRVONA                  40.77N  78.55W
06/01/2012                   CLEARFIELD         PA   911 CALL CENTER

            MOBILE HOME OVERTURNED

0645 PM     TSTM WND DMG     PENFIELD                41.21N  78.60W
06/01/2012                   CLEARFIELD         PA   911 CALL CENTER

            TREES DOWN

0648 PM     TSTM WND DMG     NORTHERN CAMBRIA        40.67N  78.78W
06/01/2012                   CAMBRIA            PA   TRAINED SPOTTER

            UNOCCUPIED BLDG COLLAPSED - WIRES DOWN

0717 PM     FLOOD            AIRVILLE                39.83N  76.41W
06/01/2012                   YORK               PA   PUBLIC

            MINOR FLOODING PONDING OF ROADS

0720 PM     FLOOD            1 SW BELLWOOD           40.59N  78.35W
06/01/2012                   BLAIR              PA   PUBLIC

            MINOR FLOODING OF SMALL STREAMS

&&

EVENT NUMBER CTP1200092 CTP1200093 CTP1200094 CTP1200096 CTP1200097
CTP1200098 CTP1200106 CTP1200095 CTP1200105 CTP1200102 CTP1200100
CTP1200101 CTP1200099 CTP1200103 CTP1200104

MACH
Special weather statement, Jun 1, 8:30 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
830 PM EDT FRI JUN 1 2012

PAZ066-020100-
LANCASTER PA-
830 PM EDT FRI JUN 1 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LANCASTER COUNTY...

AT 821 PM EDT...A STRONG THUNDERSTORM WAS NEAR LEOLA...MOVING NORTH
AT 30 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. THIS
STORM WILL AFFECT REAMSTOWN AND ADAMSTOWN.

LAT...LON 4012 7590 4011 7593 4009 7594 3999 7607
      4012 7624 4029 7614 4025 7604 4016 7590

FORECASTER: KF

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 8:30 PM EDTSpecial Weather StatementCTPLancaster30 min
Jun 1, 8:38 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Sullivan, Tioga52 min
Jun 1, 8:48 PM EDTSevere Thunderstorm WarningCTPLancaster, York57 min
Jun 1, 8:55 PM EDTAreal Flood AdvisoryCTPLancaster, Lebanon, York2 hr
Jun 1, 9:17 PM EDTFlash Flood WarningCTPDauphin, Lancaster, Lebanon, York5 hr
Jun 1, 9:27 PM EDTAreal Flood AdvisoryCTPCentre, Clinton, Cumberland, Franklin, Huntingdon, Juniata and 5 more3 hr
Jun 1, 9:46 PM EDTSpecial Weather StatementCTPLebanon, Schuylkill29 min
Jun 1, 10:01 PM EDTSpecial Weather StatementCTPSullivan29 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.